Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    5
    ReputationRep:
    Everyone reacts differently to things, so a lot of people might think the pill as a contraceptive is great. My experience, however, isn't good. I was first put on to Rigevidon, which made me throw up the first week and since I just got emotional at everything and I never used to be like that. I also got paranoid about everything in my life and thought completely irrationally about things, my anxiety got worse and worse and I felt very depressed all the time even though I had everything to be happy for. The doctors then put me on Gedarel, which is a lower dosage but my GP said it was the same stuff just different quantity of hormone and basically just a different brand so I was a bit apprehensive about taking it and I was right because it didn't change anything so I just came off it entirely which wasn't nice because I had a long period and had to use condoms again but my mood immediately lifted. I now have an appointment to get the copper coil, which apparently hurts a lot to put in but then lasts 10 years and doesn't release any hormones. It's good to test out things but if you're feeling crap on the pill, I wouldn't persevere because in a lot of people things don't change.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    Every hormonal contraceptive is pretty much trial and error. Microgynon failed for me and I had horrible side effects on it, the implant made me bleed heavy every day I was on it and then third time lucky, I found Cerazette and I've had no problems on it and its been like a wonder pill :teehee: I do agree that if you are finding side effects too difficult to deal with them you should switch as there's so many other options but if you can, stick out the side effects for at least a month as some side effects do disappear after a short while.

    Good luck with the coil, I hope it works well for you
    Offline

    19
    ReputationRep:
    I've been on Rigevidon on/off for around two years. I've found my own ways of managing the mental side effects. For me personally the pros outweigh the cons as I'm having to take it for more than just contraceptive reasons.
    • Thread Starter
    Offline

    5
    ReputationRep:
    (Original post by cbreef)
    I stopped reading after the second sentence. Your title contradicts the rest of your post.
    How? If you only read 2 sentences then you wouldn't know. I said some might disagree if they have a good experience on it but then I'm simply telling my experience of it to help people that are thinking about it or are experiencing the same thing as me.
    • Thread Starter
    Offline

    5
    ReputationRep:
    (Original post by sinfonietta)
    I've been on Rigevidon on/off for around two years. I've found my own ways of managing the mental side effects. For me personally the pros outweigh the cons as I'm having to take it for more than just contraceptive reasons.
    That's good what was it like when you first went on?
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 24, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.